Taylor Hooton Foundation > Hoot’s Corner > General > Stimulants—Give your heart a break
February 22, 2016
Stimulants—Give your heart a break
Journal entry icon Dietary supplements containing stimulants can negatively affect your heart and increase your risk of an adverse event. Stimulants such as caffeine, yohimbine, and synephrine can cause increased or irregular heart rate and high blood pressure and have been associated with chest pain, stroke, and heart attack. In addition, ingesting stimulants before or during exercise can further increase your risk for such heart problems and lead to potentially worse outcomes. If you are considering a dietary supplement, it’s important to read the product label carefully, especially if you have a heart condition. There are many different stimulants used as ingredients in dietary supplements, and often products come with a warning. Moreover, stimulants are sometimes contained in a proprietary blend, so you can’t tell from the label exactly how much of each ingredient you would be taking. http://hprc-online.org/blog/stimulants2014give-your-heart-a-break